Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 49, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Dec 19, 2011, 1:48 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 19, 2011, 11:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2011, 1:48 AM PST (09:48 UTC)
- In effect from
- Dec 19, 2011, 11:00 PM PST
- Expired
- Dec 20, 2011, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS76 KMFR 190948 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 148 AM PST MON DEC 19 2011 ORZ021-200100- /O.NEW.KMFR.FR.Y.0049.111220T0700Z-111220T1700Z/ /O.CON.KMFR.FR.Y.0048.000000T0000Z-111219T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 148 AM PST MON DEC 19 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SVEN
5 follow-up statements
096 WWUS76 KMFR 191651 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 851 AM PST MON DEC 19 2011 ORZ021-200100- /O.CAN.KMFR.FR.Y.0048.000000T0000Z-111219T1700Z/ /O.CON.KMFR.FR.Y.0049.111220T0700Z-111220T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 851 AM PST MON DEC 19 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY... ...FROST ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST ADVISORY FOR THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY. * TEMPERATURE...LOWS TONIGHT WILL BE 33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING...MAINLY INLAND FROM THE BEACHES. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
421 WWUS76 KMFR 192254 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 PM PST MON DEC 19 2011 ORZ021-200700- /O.CON.KMFR.FR.Y.0049.111220T0700Z-111220T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITY OF...COQUILLE 254 PM PST MON DEC 19 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY. * TEMPERATURE...LOWS TONIGHT WILL BE 33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING...MAINLY INLAND FROM THE BEACHES. * LOCATIONS INCLUDE: COQUILLE...MYRTLE POINT AND POWERS. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED COULD HAVE PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
831 WWUS76 KMFR 200652 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1052 PM PST MON DEC 19 2011 ORZ021-201700- /O.CON.KMFR.FR.Y.0049.111220T0700Z-111220T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITY OF...COQUILLE 1052 PM PST MON DEC 19 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. * TEMPERATURE...LOWS TONIGHT WILL BE 33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING...MAINLY INLAND FROM THE BEACHES. * LOCATIONS INCLUDE: COQUILLE...MYRTLE POINT AND POWERS. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED COULD HAVE PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
320 WWUS76 KMFR 201156 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 356 AM PST TUE DEC 20 2011 ORZ021-202300- /O.NEW.KMFR.FZ.A.0028.111222T0300Z-111222T2000Z/ /O.CON.KMFR.FR.Y.0049.000000T0000Z-111220T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 356 AM PST TUE DEC 20 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * TEMPERATURE...LOWS THROUGH MID MORNING TODAY WILL BE 33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING INLAND FROM THE BEACHES. * LOCATIONS IN THE FROST ADVISORY THIS MORNING INCLUDE: COOS BAY...NORTH BEND...REEDSPORT...COQUILLE. THIS WILL BE THE LAST FROST ADVISORY ISSUED FOR THE SOUTH CENTRAL OREGON COAST THIS SEASON. * LOCATIONS IN THE FREEZE WATCH WEDNESDAY EVENING THROUGH THURSDAY MORNING INCLUDE: ALL INLAND AREAS...AND BEACH AREAS NORTH OF LANGLOIS. * IMPACTS...LOCAL ICY CONDITIONS ON ROADS. THURSDAY MORNING... UNPROTECTED PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STAVISH
126 WWUS76 KMFR 201651 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 851 AM PST TUE DEC 20 2011 ORZ021-210100- /O.EXP.KMFR.FR.Y.0049.000000T0000Z-111220T1700Z/ /O.EXT.KMFR.FZ.A.0028.111222T0500Z-111222T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 851 AM PST TUE DEC 20 2011 ...FREEZE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. THE FREEZE WATCH IS NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * LOCATIONS IN THE FREEZE WATCH WEDNESDAY EVENING THROUGH THURSDAY MORNING INCLUDE: ALL INLAND AREAS...AND BEACH AREAS NORTH OF LANGLOIS. * IMPACTS...LOCAL ICY CONDITIONS ON ROADS. THURSDAY MORNING...UNPROTECTED PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Dec 19, 1:44 AM PST, 4 minutes earlier.
Area forecast discussion, Dec 19, 1:44 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
144 AM PST MON DEC 19 2011
.DISCUSSION...HIGHER STRATUS DECK THAT CAME IN WITH THE MARINE
PUSH BEHIND THE EXITING WEAK COLD FRONT IS CLEARING RAPIDLY THIS
MORNING AS UPPER RIDGE BUILDS IN WITH SUBSIDENCE. LOWER STRATUS
AND FOG IS FORMING BEHIND THE HIGHER STRATUS WITH HIGHER DEW
POINTS IN THE REGION IN THE MARINE LAYER PRODUCING MORE WIDESPREAD
AND DEEPER FOG IN THE WEST SIDE VALLEYS THIS MORNING. THE THERMAL
TROUGH DEEPENS ALONG THE COAST WITH INCREASING COASTAL JET FLOW IN
THE WATERS INCREASING TO NEAR GALES TO GALE IN THE SOUTHERN OUTER
WATERS. THIS OFFSHORE FLOW WILL ALSO MAKE FOR WARM TEMPS ON THE
SOUTHERN COAST..ESPECIALLY IN THE BROOKINGS AREA FOR THE NEXT
SEVERAL DAYS. THE NEXT BRIEF INTERRUPTION IN THE STAGNANT PATTERN
COME TUESDAY NIGHT AS A BACKDOOR SLIDER SLIPS THE EAST SIDE OF THE
RIDGE. THIS SYSTEM WILL BE MORE ENERGETIC AS IS IS USHERED IN IN
THE NOSE OF A 95KT NNW JET...BUT IS PRECEDED BY NORTHWESTERLY
ONSHORE FLOW SO THE MOISTURE WILL BE LIMITED. HOWEVER...THIS IS
MUCH BETTER THAN THE PRECEDENT OFFSHORE FLOW OF THE PREVIOUS
SYSTEMS AND THE NORTHERN CASCADES MAY SEE AROUND AN INCH IN PLACES
BY WEDNESDAY MORNING. WITH THE NORTHWESTERLY COLD FLOW AHEAD OF
THE SYSTEM 850 TEMPS NEAR -5C IN THE NORTHERN CASCADES AND -1 TO
-3C OVER MUCH OF THE REST OF THE REGION WILL BRING SNOW LEVELS
DOWN TO NEAR THE LOWER PASSES ON I-5 BY WEDNESDAY MORNING...BUT
WITH DAILY WARM SUN ON THE PASSES AND LOW SNOW AMOUNTS THIS SHOULD
HAVE VERY LITTLE IMPACT ON PRE-HOLIDAY TRAVEL FOR THIS EVENT. THE
UPPER RIDGE BUILD IN BEHIND THIS SYSTEM AGAIN WITH THE NEXT CHANCE
OF FROSTING THE HILLS BEFORE CHRISTMAS COMING ON THE TAIL END OF
THE SYSTEM THAT MOVES THROUGH FRIDAY NIGHT INTO SATURDAY.
&&
.AVIATION...IFR FOG AND STRATUS FILLS THE WEST SIDE VALLEYS THIS
MORNING WITH MARINE LAYER HAVING BUMPED UP THE MOISTURE AND
SUBSIDENCE CLEARING OUT THE HIGHER STRATUS. THE FOG LAYER WILL
LAST LONGER THIS MORNING AND SHOULD LINGER IN THE GRANTS PASS AND
ROSEBURG AREA UNTIL THE AFTERNOON... POSSIBLY NOT BREAKING OUT AT
ALL TODAY. THIS PATTERN WILL REPEAT AGAIN TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR ORZ021.
FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY FOR
ORZ021.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ356.
GALE WARNING UNTIL 4 AM PST TUESDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THIS
MORNING FOR PZZ350.
SVENHazardous weather outlook, Dec 18, 2:19 PM PST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 219 PM PST SUN DEC 18 2011 ORZ021-191700- SOUTH CENTRAL OREGON COAST- 219 PM PST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT FROST ADVISORY REMAINS IN EFFECT FROM 10 PM PST. SEE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.